Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Restricting irreducible characters to Sylow $ p$-subgroups


Authors: Eugenio Giannelli and Gabriel Navarro
Journal: Proc. Amer. Math. Soc. 146 (2018), 1963-1976
MSC (2010): Primary 20C15
DOI: https://doi.org/10.1090/proc/13970
Published electronically: January 16, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We restrict irreducible characters of finite groups of degree divisible by $ p$ to their Sylow $ p$-subgroups and study the number of linear constituents.


References [Enhancements On Off] (What's this?)

  • [B] David W. Burry, A strengthened theory of vertices and sources, J. Algebra 59 (1979), no. 2, 330-344. MR 543254, https://doi.org/10.1016/0021-8693(79)90131-5
  • [G1] Eugenio Giannelli, Characters of odd degree of symmetric groups, J. Lond. Math. Soc. (2) 96 (2017), no. 1, 1-14. MR 3687936
  • [G2] Eugenio Giannelli, On the restriction of irreducible characters of symmetric groups to Sylow $ p$-subgroups, J. Algebra 483 (2017), 37-57. MR 3649811, https://doi.org/10.1016/j.jalgebra.2017.03.037
  • [I] I. Martin Isaacs, Character theory of finite groups, AMS Chelsea Publishing, Providence, RI, 2006. Corrected reprint of the 1976 original [Academic Press, New York; MR0460423]. MR 2270898
  • [J] G. D. James, The representation theory of the symmetric groups, Lecture Notes in Mathematics, vol. 682, Springer, Berlin, 1978. MR 513828
  • [JK] Gordon James and Adalbert Kerber, The representation theory of the symmetric group, with a foreword by P. M. Cohn; with an introduction by Gilbert de B. Robinson. Encyclopedia of Mathematics and its Applications, vol. 16, Addison-Wesley Publishing Co., Reading, Mass., 1981. MR 644144
  • [KM] Radha Kessar and Gunter Malle, Quasi-isolated blocks and Brauer's height zero conjecture, Ann. of Math. (2) 178 (2013), no. 1, 321-384. MR 3043583, https://doi.org/10.4007/annals.2013.178.1.6
  • [K] Reinhard Knörr, On the vertices of irreducible modules, Ann. of Math. (2) 110 (1979), no. 3, 487-499. MR 554380, https://doi.org/10.2307/1971234
  • [MNO] Gunter Malle, Gabriel Navarro, and Jørn B. Olsson, Zeros of characters of finite groups, J. Group Theory 3 (2000), no. 4, 353-368. MR 1790334, https://doi.org/10.1515/jgth.2000.028
  • [NT] Hirosi Nagao and Yukio Tsushima, Representations of finite groups, Academic Press, Inc., Boston, MA, 1989. Translated from the Japanese. MR 998775
  • [N] Gabriel Navarro, Linear characters of Sylow subgroups, J. Algebra 269 (2003), no. 2, 589-598. MR 2015855, https://doi.org/10.1016/S0021-8693(03)00391-0
  • [NTV] Gabriel Navarro, Pham Huu Tiep, and Carolina Vallejo, McKay natural correspondences on characters, Algebra Number Theory 8 (2014), no. 8, 1839-1856. MR 3285617, https://doi.org/10.2140/ant.2014.8.1839
  • [O1] Jørn B. Olsson, Combinatorics and representations of finite groups, Vorlesungen aus dem Fachbereich Mathematik der Universität GH Essen [Lecture Notes in Mathematics at the University of Essen], vol. 20, Universität Essen, Fachbereich Mathematik, Essen, 1993. MR 1264418
  • [O2] Jørn B. Olsson, McKay numbers and heights of characters, Math. Scand. 38 (1976), no. 1, 25-42. MR 0409625, https://doi.org/10.7146/math.scand.a-11614

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20C15

Retrieve articles in all journals with MSC (2010): 20C15


Additional Information

Eugenio Giannelli
Affiliation: Trinity Hall, University of Cambridge, Trinity Lane, CB21TJ, United Kingdom
Email: eg513@cam.ac.uk

Gabriel Navarro
Affiliation: Department of Mathematics, University of Valencia, 46100 Valencia, Spain
Email: gabriel@uv.es

DOI: https://doi.org/10.1090/proc/13970
Keywords: Character restriction, Sylow subgroups, symmetric groups
Received by editor(s): March 9, 2017
Received by editor(s) in revised form: August 22, 2017
Published electronically: January 16, 2018
Additional Notes: The first author’s research was funded by Trinity Hall, University of Cambridge. The research of the second author was supported by MTM2016-76196-P, Feder, and Prometeo/Generalitat Valenciana.
Communicated by: Pham Huu Tiep
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society